Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 79, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2010, 6:32 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2010, 6:32 PM EDT (22:32 UTC)
- Expired
- May 26, 2010, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:34 PM EDT | HAIL 0.75 | 6 Sw Acworth, GA | |
| May 26, 6:35 PM EDT | TSTM WND DMG | 5 Ssw Acworth, GA | NUMEROUS TREES DOWN IN THE VICINITY OF DAPHNE LANE |
| May 26, 6:35 PM EDT | HAIL 1 | 5 Ssw Acworth, GA | REPORTED ON DAPHNE LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS52 KFFC 262232
SVRFFC
GAC067-223-262315-
/O.NEW.KFFC.SV.W.0079.100526T2232Z-100526T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT WED MAY 26 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 715 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED SOUTHWEST OF
ACWORTH...MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLAS...POWDER SPRINGS AND HIRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
3381 8470 3379 8471 3379 8473 3377 8486
3380 8499
TIME...MOT...LOC 2231Z 023DEG 15KT 3399 8474
$$3 follow-up statements
384
WWUS52 KFFC 262244
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT WED MAY 26 2010
GAC067-223-262315-
/O.CON.KFFC.SV.W.0079.000000T0000Z-100526T2315Z/
PAULDING GA-COBB GA-
644 PM EDT WED MAY 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN COBB AND PAULDING COUNTIES...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LOST MOUNTAIN PARK...MOVING SOUTH SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLAS...HIRAM...POWDER SPRINGS...BROWNSVILLE AND NEW GEORGIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
3381 8470 3379 8471 3379 8473 3377 8486
3380 8499
TIME...MOT...LOC 2244Z 010DEG 14KT 3393 8473
$$216
WWUS52 KFFC 262259
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT WED MAY 26 2010
GAC067-223-262315-
/O.CON.KFFC.SV.W.0079.000000T0000Z-100526T2315Z/
PAULDING GA-COBB GA-
659 PM EDT WED MAY 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN COBB AND PAULDING COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HIRAM...MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE AND NEW GEORGIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
3381 8470 3379 8471 3379 8473 3377 8486
3380 8499
TIME...MOT...LOC 2259Z 012DEG 14KT 3387 8479
$$425
WWUS52 KFFC 262310
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT WED MAY 26 2010
GAC067-223-262318-
/O.EXP.KFFC.SV.W.0079.000000T0000Z-100526T2315Z/
PAULDING GA-COBB GA-
710 PM EDT WED MAY 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COBB AND PAULDING
COUNTIES EXPIRES AT 715 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND STRONG
WINDS. THIS STORM WAS LOCATED NEAR HIRAM...MOVING SOUTH AT 15
MPH. THIS STORM IS WEAKENING AND THE WARNING WILL BE ALLOWED TO EXPIRE
AT 715 PM...HOWEVER GUSTY WINDS UP TO 40 MPH AND PEA SIZED HAIL ARE
STILL POSSIBLE IN SOUTHERN PAULDING COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE AND NEW GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3409 8481 3409 8473 3404 8459 3381 8468
3381 8470 3379 8471 3379 8473 3377 8486
3380 8499
TIME...MOT...LOC 2308Z 012DEG 14KT 3384 8480
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:49 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 26, 3:49 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT WED MAY 26 2010 .SYNOPSIS... UNSETTLED AND COMPLICATED WEATHER PATTERN EXPECTED TO REMAIN IN PLACE THROUGH THIS FORECAST CYCLE. OVERALL UPPER ATMOSPHERIC FLOW REMAINS STAGNANT AND BLOCKED...WITH A DEEP UPPER LOW ACROSS THE PACIFIC NW...AND EVEN DEEPER UPPER LOW ACROSS THE CANADIAN MARITIMES...AND A HIGH AMPLITUDE RIDGE THROUGH THE CENTRAL U.S. MAIN FEATURE FOR THE SE U.S. THROUGH THE IMMEDIATE SHORT TERM IS THE PERSISTENT UPPER LOW OFF THE SE U.S. COAST. THIS LOW...WHICH ORIGINATED FROM THE SYSTEM THAT TRAVERSED THE U.S. LATE LAST WEEK...WILL BECOME ABSORBED IN THE LARGE SCALE CIRCULATION ASSOCIATED WITH THE NORTH ATLANTIC UPPER LOW. HOWEVER...SHORT WAVE ENERGY...NOW LOCATED IN THE SOUTH CENTRAL CANADIAN PROVINCES...WILL ROTATE AROUND THE MID U.S. UPPER RIDGE AND THEN SLIDE DOWN THE BACK SIDE OF THE NORTH ATLANTIC UPPER LOW AS A SUBTLE...YET SIGNIFICANT BACK DOOR UPPER TROUGH. THIS WILL EVENTUALLY RESULT IN YET ANOTHER WEAK CUTOFF UPPER LOW STAGNATING ACROSS THE GA/AL AREA AND PERSISTING INTO MUCH OF NEXT WEEK. WITH THE EXCEPTION OF THE IMMEDIATE SHORT TERM...THE NEXT SEVEN DAYS WILL SEE ABOVE NORMAL CHANCES FOR SHRA/TSRA AND NEAR TO BELOW NORMAL TEMPERATURES. 19 && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THE UPPER LOW OFF THE SE U.S. COAST WILL REMAIN THE DOMINANT FEATURE FOR THE IMMEDIATE SHORT TERM. DRIER AIR ADVECTED FROM VA/NC INTO GA LAST NIGHT AND RESULTED IN LOWER DEWPOINTS AND LOWER MIN TEMPS THIS MORNING THAN EVER ANTICIPATED YESTERDAY. AS EXPECTED YESTERDAY...THE DEEPEST MID-LEVEL MOISTURE HAS BEEN PUSHED WEST INTO W/FAR N GA...MIDDLE TN...AND AL...AND THIS IS WHERE THE SHRA/TSRA ARE DEVELOPING TODAY. ONLY ANTICIPATING ISOLATED SHRA/TSRA ACTIVITY WHICH SHOULD DISSIPATE QUICKLY WITH LOSS OF DAYTIME HEATING. THE AIR MASS ACROSS THE STATE THU CONTINUES TO DRY AS THE UPPER LOW OFF THE SE U.S. COAST BECOMES ABSORBED INTO THE DEEPENING NORTH ATLANTIC UPPER LOW AND BEGINS TO SHIFT EAST AWAY FROM THE COAST. RESIDUAL MOISTURE ASSOCIATED WITH THE UPPER LOW WILL DRIFT FURTHER SW INTO S AL AND S MS. NAM/ECMWF TEND TO HOLD ONTO SLIGHTLY DEEPER MOISTURE ACROSS W GA THU AND HENCE CONTINUE LOW CHC POPS...WHILE THE GFS HAS ZERO POPS. GFS DID A VERY POOR JOB IN NW GA TODAY...WHERE EVEN 50 VILS BRIEFLY OCCURRED. WILL SIDE WITH NAM/ECMWF AND CONTINUE TO HOLD ONTO SLIGHT CHC POPS FAR N-W GA THU...BUT LEAVE OUT OF EASTERN AREAS. OVERALL THE AIR MASS IS RELATIVELY DRY AND STABLE THU AND IT SHOULD BE THE LEAST CONVECTIVELY ACTIVE DAY OF THE NEXT SEVEN. BY FRI AFTERNOON AND EVENING...A SHORT WAVE WITH A BACKDOOR ORIENTATION AND TIED TO THE DEEP NORTH ATLANTIC UPPER LOW PUSHES SOUTH FROM THE MID-ATLANTIC INTO GA. MODEL PROGGED INSTABILITY BY AFTERNOON QUITE IMPRESSIVE ACROSS N GA WITH CAPES OF 2000-3000J/KG AND LIS OF -6 TO -7. SPC HAS ALREADY OUTLOOKED NC/NE GA FOR SLIGHT RISK OF SEVERE TSRA FRI AFTERNOON/NIGHT...AND ONE COULD EASILY ARGUE THAT NW GA SHOULD BE INCLUDED IN THIS AS WELL. POCKET OF DRY AIR ACROSS THE CWA THU IS NUDGED SOUTHWARD INTO CENTRAL GA FRI...WHICH SHOULD SEE THE LEAST CHC OF CONVECTION FRI. WILL HAVE LIKELY POPS FAR N TO SLIGHT CHC CENTRAL...AND INCLUDE MENTION OF SVR N GA...GENERALLY N OF I-85. SHEAR IS NIL...BUT RELATIVELY LOW FREEZING LEVEL...NW FLOW ALOFT...AND IMPRESSIVE INSTABILITY SUGGEST LARGE HAIL THREAT AND MOST STORMS WILL PRODUCE FQT CG LIGHTNING AS WELL. ACTIVITY IS EXPECTED TO BE ISOLD ENOUGH THAT QPF NOT A PROBLEM...EXCEPT ON A VERY LOCALIZED BASIS...MAINLY IN THE NE MOUNTAINS. FOR TEMPS...MAV MOS HAS BEEN BEST LAST SEVERAL CYCLES ON OVERNIGHT LOWS AND EXTENT OF 50 DEWPOINTS FOR LATE MAY. AFTER GOING IN THE WRONG DIRECTION LAST NIGHT AND WITH LITTLE CHANGE IN AIR MASS TONIGHT...WILL LEAN HEAVILY TOWARD THE MAV MOS TONIGHT...WHICH IN GENERAL IS ON THE COOL SIDE OF GUIDANCE. A MAV/MET MOS BLEND IN ORDER FOR MAX TEMPS FRI...AS MAV MOS APPEARS A TAD TWO WARM GIVEN RECENT HISTORY. FOR THE REMAINDER OF THE SHORT TERM...ONLY MINIMAL DIFFERENCES NOTED AMONG THE GUIDANCE PACKAGE. THU SHOULD BE THE WARMEST DAY IN N GA...AND FRI IN CENTRAL GA...WITH INCREASED CLOUD COVER AND SHRA/TSRA ACTIVITY NORTH. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE EXTENDED PERIODS REMAIN QUITE UNSETTLED AND OVERALL CLOUDY...SEASONABLY COOL...AND WET. THE UPPER TROUGH THAT BUILDS SOUTH INTO THE REGION FRI-SAT...FORMS YET ANOTHER CUTOFF UPPER LOW ACROSS THE SE U.S. AS IT BECOMES CUTOFF FROM THE MEAN FLOW AND IS BLOCKED AND FORCED UNDER THE GREAT LAKES UPPER RIDGE. THE WESTERLIES REMAIN WELL NORTH OF THE REGION THROUGH EARLY NEXT WEEK WITH THE UPPER LOW AND REMNANT MOISTURE/INSTABILITY MEANDERING ABOUT AL AND THE W GA AREA THROUGHOUT THE PERIOD. THE EXTENDED RANGE MODELS INDICATE DEAMPLIFICATION OF THE UPPER FLOW NEXT WEEK ALLOWING THE WESTERLIES TO SINK TOWARD 40 DEG LAT...AS OPPOSED TO CURRENTLY BEING IN SOUTHERN CANADA. THERE REMAINS A MEAGER ATTEMPT FOR A SHORT WAVE TRAVELING ACROSS THE GREAT LAKES AND INTO THE NE U.S. EARLY NEXT WEEK TO ATTEMPT TO PICK UP THE CUTOFF UPPER LOW ACROSS THE SE...BUT THIS DOES NOT APPEAR LIKELY. A STRONG UPPER SHORT WAVE AND AMPLIFICATION OF THE FLOW IS ADVERTISED BY THE END OF NEXT WEEK...RESULTING IN A DEEPENING EASTERN U.S. TROUGH. THIS MAY BE WHAT IS NECESSARY TO FINALLY PUSH THE PESKY UPPER LOW OUT OF THE AREA. UNTIL THAT POINT...SCT LARGELY DIURNAL SHRA/TSRA CAN BE EXPECTED EACH DAY...WITH A SLIGHT DECREASE IN COVERAGE AS WE PROGRESS FROM SUN-WED AS THE UPPER LOW WEAKENS. THE BEST COVERAGE AND INTENSITY OF SHRA/TSRA SHOULD BE FOCUSED ACROSS W AND N GA THROUGH THE EXTENDED...AS SLIGHTLY DRIER AIR ALOFT LINGERS JUST EAST OF THE CWA. HAVE MADE VERY FEW ADJUSTMENTS TO EXTENDED POPS WITH CONTINUED LOW CHC TO CHC POPS EACH DAY...HIGHEST IN THE 18Z-06Z PERIOD. THE 12Z GFS HAS BACKED OFF ON BRINGING A STRONGER FRONT AND ATTENDANT CHC OF SEVERE TSRA INTO THE AREA THU-FRI OF NEXT WEEK. PREFER ECMWF SOLUTION OF LESS AMPLITUDE...AND A LESS IMPRESSIVE SYSTEM. AT ANY RATE...POPS CANNOT BE REMOVED FROM ANY DAY IN THE EXTENDED. TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS THROUGH THE PERIOD. MEX MOS MAX/MIN TEMPS GENERALLY ACCEPTED AS IS. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 89 64 91 67 / 20 10 10 50 50 ATLANTA 66 86 68 89 65 / 20 20 10 50 50 BLAIRSVILLE 58 76 60 84 61 / 20 20 20 50 60 CARTERSVILLE 59 87 62 90 65 / 20 20 20 50 60 COLUMBUS 67 88 69 91 70 / 20 20 10 30 30 GAINESVILLE 64 85 65 88 65 / 20 20 10 50 60 MACON 63 88 65 93 68 / 10 10 10 20 20 ROME 62 87 66 90 66 / 20 20 20 50 60 PEACHTREE CITY 60 87 63 89 67 / 20 20 10 50 50 VIDALIA 66 91 71 95 66 / 10 10 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 26, 11:13 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1113 AM EDT WED MAY 26 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-270900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1113 AM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... LOW PRESSURE OFF THE SOUTH CAROLINA COAST WILL BRING AN EASTERLY FLOW OF AIR OFF THE ATLANTIC AND ACROSS THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... THE AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA COAST WILL BRING SEVERAL WEAK UPPER LEVEL DISTURBANCES ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. WITH THE ATMOSPHERE BEING MARGINALLY UNSTABLE...THE PRESENCE OF THE UPPER LEVEL DISTURBANCES WILL BE ENOUGH TO ALLOW ISOLATED THUNDERSTORMS TO DEVELOP. CAPES WILL INCREASE TO 1000 TO 1500 THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS EXTREME NORTHWEST GEORGIA..AND ACROSS THE ENTIRE REGION FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 26, 4:23 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT WED MAY 26 2010 GAZ024-025-262115- 423 PM EDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN JACKSON AND BANKS COUNTIES UNTIL 515 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND BANKS CROSSING...MOVING SOUTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JACKSON AND BANKS COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HOMER...FIVE POINTS...BANKS CROSSING...MAYSVILLE...COMMERCE...APPLE VALLEY...PEACH STATE SPEEDWAY...CENTER...ARCADE...NICHOLSON AND JEFFERSON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 26, 4:52 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 PM EDT WED MAY 26 2010 GAZ033-034-045-262130- 452 PM EDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 530 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CHAMBLEE TO NORCROSS...MOVING SOUTH SOUTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DEKALB...GWINNETT AND FULTON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT HILL... NORCROSS...MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY... LILBURN...CHASTAIN MEMORIAL PARK...BROOKHAVEN...MOUNTAIN PARK... BUCKHEAD...TUCKER...LA VISTA...STONE MOUNTAIN AND CLARKSTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 26, 4:55 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT WED MAY 26 2010 GAZ019-030-262130- 455 PM EDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHWEST POLK AND SOUTHWEST FLOYD COUNTIES UNTIL 530 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAVE SPRING...MOVING SOUTHWEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHWEST POLK AND SOUTHWEST FLOYD COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAVE SPRING AND ETNA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 26, 5:25 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT WED MAY 26 2010 GAZ020-021-262215- 525 PM EDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHEROKEE AND BARTOW COUNTIES UNTIL 615 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAKE ARROWHEAD...MOVING SOUTH SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WESTERN CHEROKEE AND SOUTHEAST BARTOW COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANTON... WALESKA...LAKE ARROWHEAD...SUTALLEE...HOLLY SPRINGS...BRIDGEMILL... LEBANON...LITTLE RIVER LANDING...HOBGOOD PARK...WOODSTOCK...RED TOP MOUNTAIN STATE PARK...KELLOGG CREEK...EMERSON AND GEORGE WASHINGTON CARVER STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 26, 5:27 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT WED MAY 26 2010 GAZ030-262215- 527 PM EDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WESTERN POLK COUNTY UNTIL 615 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTH OF CEDARTOWN...MOVING SOUTH SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WESTERN POLK COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDARTOWN...ANTIOCH...ETNA AND ESOM HILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, May 26, 6:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 PM EDT WED MAY 26 2010 GAZ020-021-031-032-043-262300- 611 PM EDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN DOUGLAS...PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 700 PM EDT... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND LAKE ARROWHEAD TO KENNESAW AND SWEETWATER CREEK STATE PARK...MOVING SOUTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DOUGLAS...PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SWEETWATER CREEK STATE PARK...LITHIA SPRINGS...DUE WEST... LOST MOUNTAIN PARK...JIM R MILLER PARK...MABLETON...AUSTELL...POWDER SPRINGS...KENNESAW...LAKE ARROWHEAD...KELLOGG CREEK...LITTLE RIVER LANDING...DOUGLASVILLE...BROWNSVILLE AND CHAPEL HILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.